Mathematical Research Letters
Volume 16 (2009)
Geodesic cusp excursions and metric diophantine approximation
Pages: 67 – 85
We derive several results that describe the rate at which a generic geodesic makes excursions into and out of a cusp on a finite area hyperbolic surface and relate them to approximation with respect to the orbit of infinity for an associated Fuchsian group. This provides proofs of some well known theorems from metric diophantine approximation in the context of Fuchsian groups. It also gives new results in the classical setting.